Forums


Medications & Prescription Treatment

Methylprednisolone

  • By Jo1950

    Just started the 6 day journey with prednisolone. Last three weeks have been having 2-3 migraines within 7 days and the one I am on day 2 of now is the worst I have had in a long while. Last night my head hurt to much to lay down on my pillow so sat up in my recliner and tried to get some z’sssss. So, this morning, resorted to Methylprednisolone. I hesitated to taking this due to it’s side effects, especially at my age but my neurologist gave me the choice of trying this to break a cycle. He also gave me muscle relaxers which is doing nothing. Lastly he wants to do a nerve block on me and have been reading up on this site about the nerve block and what he wants to do is injections in the back of my head near my spine and I really don’t want to do that.

    So, in the meantime, I have taken up meditating several times a day, listening to bineural music (alternating beats of music on headphones) biofeedback, watching my diet. Lastly when this last migraine subsides, usually by the 3rd day will get back to walking on the treadmill.

    All in one month I was involved as a witness in a criminal case that went to court, then I moved and not to happy with my new home as I left my routine and circle of friends and with that came lots of activities which I can no longer access, so very isolated now. Have to stop feeling sorry for myself and figure out ways to help myself. So, my anxieties, panic attacks and depression are at an all time high.

    Today, I feel weak and worn out from the migraine.

    I currently am taking Imitrex as an abortive, Zonegran as a preventative, magnesium citrate 1,000 mg a day, Fish Oil, B-complex vitamins with regular vitamins. I also take blood pressure medication – Norvasc twice a day, Lipitor, Arimidex,
    Pamelor 30 mg and Klonopin 1.5 mg along with asthma inhalers. I sleep with my CPAP when I don’t have a migraine and I use a cervical pillow which needs to be updated.

    Thank you for listening. If anyone has any input will appreciate.

    Jo

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Jo,

    MOVING – I hate it!! I’ve actually been in my home for almost 17 years, but it took me close to 10 years to feel at home so to speak. Before this move I moved three times in 12 years – too many times for me! I completely understand how difficult, frustrating and stressful it is to move. Gearing up to move, settling in and then the let down afterwards, this is ripe territory for a migraine attack I’m sorry to say.

    And when we’re stressed we don’t always make the “correct” choices, at least I know I don’t. It’s easy to pick the wrong foods, get dehydrated, sleep too much or too little during stressful times. And in turn this can increase our migraine attack frequency. Taking steroids is no fun, but sometimes a necessary evil. I hope these work for you with minimal side effects.

    Self care is SO important when we have a chronic illness. This is something I continually struggle with – although I think I’m making improvements in this area. It’s easy to get down our ourselves when we have frequent migraine attacks – give yourself a break!!

    Please keep me posted on how you are feeling,
    Nancy

    Reply Created with Sketch. reply
  • By Jo1950

    Hi Nancy ~ You pointed out one thing I hadn’t thought of, after the settling in “the let down” and whamo.. comes the migraine parade.

    Hoping the steroids doesn’t do much damage too. I just need a break from the migraines !!

    Will keep you posted.

    Thank you for reading my post *smiles*

    Jo

    Reply Created with Sketch. reply
  • By mela14

    I hope you are feeling relief now from the Medrol Pack. I think I might be headed downtown that road too. I’ve been having migraines for weeks …with the exception of being inpatient for migraines about 5-6 days. I as so over medicated and had awful side effects and then a few days later the migraine returned. I have been dealing with them the best I could with relpax, anti inflammatories, occasional pain medication, even more allergy meds as they may be triggered by that.
    Also they seem to have changed. In addition to the right sided pain and stabbing I also feel it a lot more in my forehead. I feel weak, nauseous, upset (that doesn’t help). I’m sending my husband to get my scripts filled although am not sure if I will take all of them. One of them Is for Toradol IM. I hope it helps. If all else fails I will take my prednisone for a few days. It’s the I my thing that helps to give me a break after 2 days. I’ve just been trying to avoid it because I had an issue with steroids from November 2017 to february 2018. I needed to take them For a reaction to IV immunoglobulin therapy and wound up needing a slow taper that lasted 3 months because of crashing after stopping after stopping a 2 week treatment that didnt taper well

    I might have to give in and take it anyway. I need a break!

    I’m so confused lately. I don’t know what the right thing to do is.

    One of the preventives I was given is Mexilitene which is like an oral IV lidocaine. I didn’t fIll it because I didn’t do well with the lidocaine. Ughhhh

    Back to square one

    I hope you are feeling better.
    Please keep us updated

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi mela14,

    I’m sorry to hear you are having such a rough time, I understand how frustrating that is.

    I hope you are feeling better now, I’ll keep my fingers crossed!

    Nancy

    Reply Created with Sketch. reply
    • By mela14

      Thank you Nancy. Headache had worsened so I filled the Rx from the hospital for Toradol IM and hubby gave it to me. But did it hurt! This was done after my morning cocktail and finally by evening my migraine was better. Next day still some headache but was actually able to function and pay a visit to a relative that’s not well. This morning woke with something brewing and now is full blown while I am sitting in the dental chair waiting for the dentist after a cleaning. I can’t do another toradol injection because it’s only once a week. Going to grab a Relpax soon and see what happens. Already took Tylenol, allergy/decongestant and then Advil.
      This is crazy. Wondering if I need to do the cervical nerve block at this point. So confused.
      Jo, hope you are feeling better. Please keep us posted.

      Reply Created with Sketch. reply
    • By Nancy Harris Bonk Moderator

      Hi mela14,

      It IS crazy to be in pain every day, especially when it goes up past 7 or 8!

      Good to hear the shot worked, but sad to hear about another migraine attack. The dentist certainly won’t make it better. I try and remember to take ibuprofen before I see the dentist. Sometimes it work, other times not so much.

      Maybe a nerve block will help reduce the pain for a bit. I know lots of people who have temporary success with this procedure. Some a few days, others months!

      Keep me posted!
      Nancy

      Reply Created with Sketch. reply
  • By mela14

    Thanks Nancy.
    I am considering the nerve block. I have neck pain too and it shoots up. I’ve had them before and sometimes they do help. This one needs to be higher. I went to pain management before I was admitted for the migraine. I thought I would finally give the admission a try. The relief was only while In the hospital
    and in a stupor along with so many post side effects.
    I also think I might give mexilitene a try. Maybe I’ll get the nerve to start it tonight. I was just so afraid after the lidocaine side effects.
    Are you on a prophylactic? If so, how well does it help.
    I think my daily migraines have gotten worse as my fibromyalgia has worsened. I wake debilitated from it daily ad. Take a while for me to get out of bed and moving. Some days the headaches are worse than ihsrs but are always there. Sometimes I get the various migraines on top of the daily ones.
    It is such a challenge and so nerve wracking.
    Wishing you a pain free day.

    Reply Created with Sketch. reply
  • By mela14

    Killer migraine explosion. Went to bed with headache and woke at 3:30 am with half head and congestion, right eye closed I didn’t want to take my cocktail
    In empty stomach so waited a little bit and by 5 am it was worse! Took my cocktail and now it’s 7:30 and my husband is getting ready to give me a painfulToradol Injectuon! Ughhhh.
    I’m at the end of my rope with this damn head😡

    Reply Created with Sketch. reply
  • By mela14

    Thank you Nancy. It’s now 3 pm and I feel woozy. The explosion has subsided but headache not totally gone. Just added 2 Tylenol and allergy decongestant but will
    probably need a pain pill with dinner.

    Do you take a preventive? I saw a new cardiologist yesterday and I have to do a bunch of heart tests and didn’t want to start mexilitene. The cardiologist was not even aware of it’s off label use for migraines.

    Something has to give.

    Reply Created with Sketch. reply